• Users Online: 31
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 3  |  Issue : 2  |  Page : 97-99

Retinoic acid syndrome followed by scrotal ulcer during treatment of acute promyelocytic leukemia with all-trans retinoic acid


Department of Medicine, Pt. B.D. Sharma PGIMS, Rohtak, Haryana, India

Correspondence Address:
Dr. Nishil Gowda
Department of Medicine, Pt. B.D. Sharma PGIMS, Rohtak 124001, Haryana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jco.jco_11_20

Get Permissions

All-trans-retinoic acid (ATRA) has shown a significant improvement in the outcome of patients of acute promyelocytic leukemia and is associated with certain unique adverse effects. We report one such case of APL, who developed ATRA syndrome on day 7 of ATRA, which was relieved after ATRA withdrawal and dexamethasone therapy. Subsequently, with the reintroduction of ATRA, patient developed an unexplained fever which was followed by multiple painless ulcers over the scrotum on day 28 of ATRA. ATRA was withdrawn so as not to induce Fournier’s gangrene, and ulcers were closely monitored without the administration of systemic or local corticosteroids. Eventually, ulcers improved and completely healed by 4 weeks. This is a rare case report, wherein the same patient develops ATRA syndrome followed by scrotal ulcers, suggesting that the scrotal ulcer is a rare specific adverse effect of ATRA and its monitoring is required especially in patients having unexplained fever and leucocytosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed48    
    Printed4    
    Emailed0    
    PDF Downloaded12    
    Comments [Add]    

Recommend this journal